MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/12 MM R E-CROSS; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/12 MM R E-CROSS; KNEE TIBIAL INSERT
Catalog Number 02.12.E0612FR
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery performed due to dissociation of the e-cross inlay from the tibial baseplate 1 year after the primary surgery.The inlay has been revised.
 
Additional Manufacturer Narrative
Batch review performed on 21-mar-2024 lot 2110600: (b)(4) items manufactured and released on 30-sep-2021.Expiration date: 2026-09-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Preliminary investigation performed by r&d project manager: preliminary investigation based on the picture of the removed components reveals that the distal surface of the component looks damaged, presenting sort of incisions of the negative shape of the tibial baseplate; these have been most likely caused by the edges of the lateral profile of the baseplate when the insert underwent to bodyload pressure and was not engaged in the tibial tray.It is likely that the insert was not proprely engaged during primary surgery.There is no evidence to suspect that the event was related to a faulty device.Clinical evaluation performed by medical affairs director: one year after primary cemented tka with a medially stabilized system, the patient feels instability and the surgeon reopens the joint.Apparently he found a stable implant and replaced the insert only, adding 1mm thickness.From the photograph of the explanted insert, it appears rather likely that the insert dissociated from the tray, or that it never reached full clipping-in.As no radiographs were supplied, we cannot formulate an opinion on the position of the devices.It is to be presumed that during revision surgery an adjustment of the soft tissues was performed, but we have no data.No final conclusion can be reached with the information at hand.Additional item involved in the event, batch review performed on 21-mar-2024 gmk-sphere 02.07.1206r tibial tray fixed cemented size 5 l (k090988) lot.2119408 lot 2119408: (b)(4) items manufactured and released on 19-may-2022.Expiration date: 2027-05-04.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.
 
Additional Manufacturer Narrative
After have sent the initial report on march 21st 2024 it was recognised that the date of the event was incorrect.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/12 MM R E-CROSS
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18951463
Report Number3005180920-2024-00114
Device Sequence Number7348814
Product Code JWH
UDI-Device Identifier07630971262324
UDI-Public07630971262324
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Catalogue Number02.12.E0612FR
Device Lot Number2110600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown